Alert archive / Texas / Severe Thunderstorm Warnings in 2026

Severe Thunderstorm Warning 2, NWS Midland/Odessa, TX

February 13, 20264 counties in Texas

NWS Midland/Odessa, TX issued this severe thunderstorm warning at Feb 13, 2026, 10:12 PM CST for 4 counties in Texas. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 13, 2026, 10:12 PM CST (04:12 UTC)
Expired
Feb 13, 2026, 11:00 PM CST
In force
48 min
Issued by
NWS Midland/Odessa, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Andrews County, TX, Ector County, TX, Martin County, TX, Midland County, TX

The radar

The Midland/Odessa radar (KMAF), 15 km from the middle of the area, began a volume at 04:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 4.2 hours before the alert went out and 14 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2026-02-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 531 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2026-02-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 158 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
531 J/kg
Mixed-layer CIN
-95 J/kg
Mixed-layer LCL
1683 m above ground
0-6 km bulk shear
79 kt
0-1 km storm-relative helicity
158 m²/s²
0-3 km storm-relative helicity
212 m²/s²
Significant tornado parameter
0.1
Supercell composite
2.1

Open this sounding in Storm Lab

The text

As transmitted.

221 
WUUS54 KMAF 140412
SVRMAF
TXC003-135-317-329-140500-
/O.NEW.KMAF.SV.W.0002.260214T0412Z-260214T0500Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Midland/Odessa TX
1012 PM CST Fri Feb 13 2026

The National Weather Service in Midland has issued a

* Severe Thunderstorm Warning for...
  Northeastern Ector County in western Texas...
  Southeastern Andrews County in western Texas...
  Northwestern Midland County in western Texas...
  Southwestern Martin County in western Texas...

* Until 1100 PM CST.

* At 1012 PM CST, a severe thunderstorm was located 8 miles east of
  Goldsmith, or 9 miles northwest of Odessa, moving northeast at 50
  mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Midland, Odessa, Stanton, Midland International Air and Space Port,
  West Odessa, Courtney, Odessa Schlemeyer Field, Midland Airpark,
  and Warfield.

This includes Interstate 20 near mile marker 134, and between mile
markers 141 and 155.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3178 10256 3205 10260 3241 10209 3210 10178
TIME...MOT...LOC 0412Z 235DEG 42KT 3198 10247 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

13
2 follow-up statements
524 
WWUS54 KMAF 140440
SVSMAF

Severe Weather Statement
National Weather Service Midland/Odessa TX
1040 PM CST Fri Feb 13 2026

TXC003-135-317-329-140500-
/O.CON.KMAF.SV.W.0002.000000T0000Z-260214T0500Z/
Ector TX-Andrews TX-Midland TX-Martin TX-
1040 PM CST Fri Feb 13 2026

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM CST
FOR NORTHEASTERN ECTOR...SOUTHEASTERN ANDREWS...NORTHWESTERN MIDLAND
AND SOUTHWESTERN MARTIN COUNTIES...

At 1040 PM CST, a severe thunderstorm was located 11 miles north of
Midland, moving northeast at 50 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Midland, Stanton, Midland International Air and Space Port, Courtney,
Warfield, and Midland Airpark.

This includes Interstate 20 between mile markers 132 and 134, and
between mile markers 141 and 155.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3190 10226 3221 10237 3241 10209 3210 10178
TIME...MOT...LOC 0440Z 235DEG 42KT 3217 10215 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

13
213 
WWUS54 KMAF 140458
SVSMAF

Severe Weather Statement
National Weather Service Midland/Odessa TX
1058 PM CST Fri Feb 13 2026

TXC003-135-317-329-140508-
/O.EXP.KMAF.SV.W.0002.000000T0000Z-260214T0500Z/
Ector TX-Andrews TX-Midland TX-Martin TX-
1058 PM CST Fri Feb 13 2026

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ECTOR...
SOUTHEASTERN ANDREWS...NORTHWESTERN MIDLAND AND SOUTHWESTERN MARTIN
COUNTIES WILL EXPIRE AT 1100 PM CST...

The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire.

&&

LAT...LON 3190 10226 3221 10237 3241 10209 3210 10178
TIME...MOT...LOC 0458Z 235DEG 42KT 3228 10196 

$$

13

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 13, 6:06 PM CST, 4 hours 6 minutes earlier. Its key messages:

  • Updated at 545 PM CST Fri Feb 13 2026
  • An upper-level storm system will bring medium to high chances (40-90%) of showers/storms for most areas late tonight into Saturday.
  • A few storms may be strong to severe across the Permian Basin, the Trans Pecos, and the Big Bend. Main threats with strongest storms are hail and heavy rainfall. Cannot rule out localized flash flooding, especially for areas in the northern Permian Basin.
  • Following breezy to gusty west/northwest winds Saturday afternoon/evening, winds become calmer Sunday, before becoming breezy again next week.
Area forecast discussion, Feb 13, 6:06 PM CST, 4 hours 6 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
606 PM CST Fri Feb 13 2026

...New AVIATION...

.KEY MESSAGES...
Updated at 545 PM CST Fri Feb 13 2026

- An upper-level storm system will bring medium to high chances
  (40-90%) of showers/storms for most areas late tonight into
  Saturday.

- A few storms may be strong to severe across the Permian Basin,
  the Trans Pecos, and the Big Bend. Main threats with strongest
  storms are hail and heavy rainfall. Cannot rule out localized
  flash flooding, especially for areas in the northern Permian
  Basin.

- Following breezy to gusty west/northwest winds Saturday
  afternoon/evening, winds become calmer Sunday, before becoming
  breezy again next week.

&&

.SHORT TERM...
(This afternoon through Saturday night)
Issued at 1159 AM CST Fri Feb 13 2026

Water Vapor imagery and the latest 500mb analysis show an upper-
level low positioned west of the Four Corners region, with its
associated trough axis extending into Baja. This system is
expected to approach the region throughout the day today. Moisture
and instability will gradually increase this afternoon into the
evening ahead off the trough, bringing medium to high (40-90%)
chances of showers and thunderstorms regionwide. However, cloud
cover should limit instability somewhat, with any convection that
develops being elevated. CAM guidance show convection developing
this afternoon across portions of southeast New Mexico and the
Davis Mountains first. Convective activity then becomes more
widespread this evening into the overnight hours as upper-level
difluence in the left-exit region of the jet enhances large-scale
forcing for ascent. Surface lee troughing will also aid in
convective development, increasing low-level shear and favoring
organized convection. Some storms may be strong to severe owing to
modest mid-level lapse rates (6.5- 7C/km), MUCAPE (<1000 J/kg),
and sufficient moisture (dewpoints in the low to mid 50s). Given
the modest lapse rates and instability, hail up to the size of
quarters (1.00" diameter) is the main severe hazard expected. In
addition to the hail threat, PWAT values are also maxed out
(>1.00") per the SPC Sounding Climatology page, indicating the
potential for some localized flash flooding. Forecast soundings
suggest storm motions will be fast so despite high PWAT values, a
major flash flooding event is not expected.

Hi-res guidance show showers and storms gradually moving out of
the area by mid-to-late Saturday morning as a dry cold front
pushes convective activity to our east. This dry front will bring
drier air in behind it as winds become westerly, creating a
downsloping effect. As such, clouds gradually clear out and
afternoon highs only drop 2-5 degrees from today's for most, with
temperatures topping out into the upper 60s to mid 70s. Regionwide
breezy conditions are expected to last throughout the day
Saturday behind the aforementioned cold front, with higher winds
speeds in the Guadalupe/Delaware Mountains. However, winds are
expected to stay below high wind criteria at this time. By
Saturday night, winds become relatively light and skies remain
clear, allowing for overnight lows to be 7-10 degrees cooler than
tonight's. This yields temperatures in the 40s for most, with 30s
across portions of southeast New Mexico and higher terrain.

Greening

&&

.LONG TERM...
(Sunday through Thursday)
Issued at 1159 AM CST Fri Feb 13 2026

After the showers/storms Friday and Saturday, the biggest
consistency to the forecast will be the lack of precipitation. No
rain is expected after Saturday afternoon through next week as
weak mid to upper ridging over the south-central US into southeast
US through the end of next week keeps any lift and moisture
accompanying mid to upper storms system well to the west and north
of the area. Under remnant northwest upper flow on the backside
of the storm system before mid to upper ridging builds in, highs
rise into the 60s and 70s F for most on Sunday, with highest
elevations of the Guadalupes and Davis Mountains in the upper 50s
to lower 60s F, and Big Bend rising into the lower 80s F.
Northerly winds veer back to southerly by Sunday evening, but
breezy winds are only forecast for Guadalupes and adjacent
foothills into the SE NM plains initially. With dew point
temperatures remaining in the mid 20s to mid 30s F range, lows
drop into the 40s F apart from mid to upper 30s F southwest
foothills of Marfa Plateau, northern Eddy County along the Pecos
River valley, and northern Lea County. Ridging builds Monday as
surface high pressure remains at the surface as on Sunday,
providing another day of relatively light winds before winds
become breezier in the afternoon. Winds increase as surface high
pressure develops to the east in response to an approaching storm
system from the west and the pressure gradient begins to tighten.
Highs Monday rise into the mid to upper 70s F, lower 70s F higher
elevations, 80s F along and southwest of the Pecos River from the
Upper Trans Pecos into Stockton Plateau, and Rio Grande basin into
Terrell County underneath ridging. Lows Monday night fall into
the mid 40s to mid 50s F range as the warmer daytime temperatures
lead to warmer overnight temperatures.

The stronger ridging air pattern eventually gives way to a weaker
ridging pattern while disturbances embedded in long wave
troughing over the western US clip northwest parts of the area. As
surface high pressure moves to the west and surface lee troughing
develops down from the Front Range of the Rockies into E NM,
southerly winds shift to south/southwest. These downsloping winds
paired with increased large scale sinking motion from persistent
ridging aloft allow highs to rise into the lower to mid 80s F
eastern and southern Permian Basin into Stockton Plateau, mid 70s
F northwest Permian Basin into SE NM plains and Marfa Plateau,
upper 60s to lower 70s F Guadalupes, and mid to upper 80s F Rio
Grande basin into Terrell County, with 90s F for the Big Bend. The
downsloping winds also assist in sharpening a dryline along the
lee troughing. Tuesday remains on track to be the warmest day next
week as core of ridging moves overhead and then to the east
setting up southerly return flow, while increasing pressure
gradient in vicinity of an advancing dry Pacific Cold Front occurs
and increases west/southwest downsloping winds, and high winds
aloft on the southwest edge of another mid to upper storm system
allow gustier winds higher in the troposphere to mix down to the
surface. Winds Tuesday night therefore remain breezy, with
mechanical mixing of the boundary layer keeping lows in the mid
40s to mid 50s F range even as winds shift to northwest with the
Pacific cold front. Beginning Tuesday and continuing into
Thursday, a mountain wave signature is apparent in deterministic
models from 700-500 mb over the Guadalupes, while model forecast
soundings show high winds 50 knots or greater remain limited to
the mid troposphere and above. Numerical guidance for GDP and
surrounding sites in the SE NM plains into Marfa Plateau support
highest winds being over Guadalupes Tuesday through Thursday and
less gusty winds for adjacent foothills and plains. At this time
due to higher winds not showing up below the mid troposphere on
model forecast soundings and numerical guidance - keeping
sustained 3- hourly winds meeting high wind criteria over the
peaks of the Guadalupes each afternoon at most - we are holding
off on issuing any wind products. However, issuance of high wind
products for the Guadalupes may become necessary if trends
continue to indicate a persistent mountain wave signature and
gusts near to above 40 knots in the NBM grids and numerical
guidance. Blowing dust may also be a concern if winds continue to
trend up as we approach next week.

The storm system clipping the area and delivering these gusty
winds is forecast to develop from the Pacific SW into the Four
Corners and then Central Great Plains mid-week, weakening ridging.
This will be offset by CAA from repeated weak cold fronts
accompanying the disturbances aloft. Consequently, highs Wednesday
in the 70s and 80s F, 60s F higher elevations and 90s F Big Bend
decrease back into the mid 60s to mid 70s F, mid to upper 80s F
Rio Grande basin into Terrell County by Thursday. Lows Thursday
night also decrease from the mid 40s to mid 50s F range Wednesday
night into the 40s F, 30s F for southwest foothills of Marfa
Plateau and northern SE NM plains into northwest Permian Basin,
while remaining in the 50s F for the Rio Grande basin. Flow in the
lower to mid troposphere becomes more laminar and less turbulent
late next week, leading to decreased winds after winds shift from
westerly to northwest with a stronger cold front late next week.
Much drier air characterized by dew point temperatures in the
teens and 20s F rather than 30s and 40s F also work in behind this
front as winds become less breezy by Thursday night into next
Friday. With warmer than average temperatures early week drying
out the soil, followed by gusty winds mid-week and decreasing dew
point temperatures when more seasonal temperatures return, we are
watching for an increasing risk of fire weather and blowing dust
in addition to strong winds for next week.

&&

.AVIATION...
(00Z TAFS)
Issued at 545 PM CST Fri Feb 13 2026

VFR ceilings will generally remain prevalent across the forecast
area through the period, except for localized MVFR ceilings
developing near KMAF late tonight into early Saturday morning.
Showers and thunderstorms will develop this evening through late
tonight near all terminals. Brief gusty winds and lowered
cigs/visibility will be possible near convection. Winds will
shift westerly to northwesterly and increase to around 20 kt with
a few gusts around 30 kt behind the passing system and cold front
late Saturday morning into Saturday afternoon.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring               72  53  69  43 /  20  90  30  10
Carlsbad                 70  47  69  40 /  40  40   0   0
Dryden                   80  58  76  50 /   0  40  40   0
Fort Stockton            75  53  70  45 /  20  70  30   0
Guadalupe Pass           62  42  58  42 /  40  50  10   0
Hobbs                    69  45  67  39 /  40  70  10   0
Marfa                    68  40  62  32 /  20  80  20   0
Midland Intl Airport     71  52  68  44 /  30  90  20  10
Odessa                   70  51  67  44 /  40  80  20  10
Wink                     71  49  70  40 /  40  90  10   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
TX...None.
NM...None.
&&

SHORT TERM...55
LONG TERM....94
AVIATION...21

In the hours before

Special weather statement, Feb 13, 8:31 PM CST, 1 hour 41 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
831 PM CST Fri Feb 13 2026

TXZ046-047-140300-
Dawson TX-Borden TX-
831 PM CST Fri Feb 13 2026

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN BORDEN AND
NORTHEASTERN DAWSON COUNTIES THROUGH 900 PM CST...

At 831 PM CST, Doppler radar was tracking a strong thunderstorm 9
miles east of Lamesa Municipal Airport, or 11 miles east of Lamesa,
moving northeast at 55 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Key, Hancock, and Arvana.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3262 10182 3290 10197 3296 10183 3296 10132
      3288 10129
TIME...MOT...LOC 0231Z 235DEG 47KT 3278 10176

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

13
Special weather statement, Feb 13, 9:10 PM CST, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
910 PM CST Fri Feb 13 2026

TXZ045-046-050-051-140400-
Martin TX-Dawson TX-Andrews TX-Gaines TX-
910 PM CST Fri Feb 13 2026

...A STRONG THUNDERSTORM WILL IMPACT EASTERN ANDREWS...SOUTHEASTERN
GAINES...NORTHWESTERN MARTIN AND SOUTHWESTERN DAWSON COUNTIES THROUGH
1000 PM CST...

At 910 PM CST, Doppler radar was tracking a strong thunderstorm 9
miles northwest of Andrews, moving northeast at 55 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Andrews, McKenzie Lake, Florey, Frankel City, Patricia, and Andrews
County Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3218 10265 3237 10282 3280 10221 3250 10194
TIME...MOT...LOC 0310Z 237DEG 48KT 3239 10268

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

13
Special weather statement, Feb 13, 10:00 PM CST, 12 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
1000 PM CST Fri Feb 13 2026

TXZ046-047-051-052-140445-
Martin TX-Dawson TX-Howard TX-Borden TX-
1000 PM CST Fri Feb 13 2026

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN BORDEN...
NORTHEASTERN MARTIN...NORTHWESTERN HOWARD AND SOUTHEASTERN DAWSON
COUNTIES THROUGH 1045 PM CST...

At 959 PM CST, Doppler radar was tracking a strong thunderstorm 12
miles north of Lenorah, or 13 miles west of Ackerly, moving northeast
at 50 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Ackerly, Gail, Sparenberg, Tenmile, Patricia, Key, and Klondike.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3268 10127 3249 10165 3248 10168 3238 10195
      3254 10207 3295 10151
TIME...MOT...LOC 0359Z 238DEG 42KT 3248 10193

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

13

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 13, 8:26 PM CSTFlash Flood WarningMAFBorden, Dawson3 hr
Feb 13, 8:31 PM CSTSpecial Weather StatementMAFBorden29 min
Feb 13, 9:10 PM CSTSpecial Weather StatementMAFAndrews50 min
Feb 13, 9:44 PM CSTSevere Thunderstorm WarningMAFCrane, Ector, Ward, Winkler46 min
Feb 13, 10:00 PM CSTSpecial Weather StatementMAFBorden45 min
Feb 13, 10:18 PM CSTFlash Flood WarningMAFAndrews, Ector, Martin, Midland3 hr
Feb 13, 10:24 PM CSTSevere Thunderstorm WarningMAFCrane, Ector, Glasscock, Midland, Upton51 min
Feb 13, 11:10 PM CSTSevere Thunderstorm WarningMAFGlasscock, Howard, Mitchell50 min
Feb 13, 11:55 PM CSTSpecial Weather StatementMAFMitchell50 min
Feb 14, 12:05 AM CSTSpecial Weather StatementMAFPecos40 min
Feb 14, 12:39 AM CSTSpecial Weather StatementMAFReagan51 min
Feb 14, 3:06 AM CSTSpecial Weather StatementMAFReagan39 min
Feb 14, 3:24 AM CSTSevere Thunderstorm WarningMAFReagan21 min

Nearby

Severe Thunderstorm Warnings in Texas, 2026Every severe thunderstorm warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.